Hail, Stanton
- When
- June 26, 1:22 PM CST
- Where
- Stanton County, 4 mi NW of Big Bow
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.600, -101.617
10 hail, 3 thunderstorm wind, 2 flood, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 26, 1:30 AM CST, 11 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 230 AM CDT SAT JUN 26 2004 .DISCUSSION... DAYS 1-2... THE MAIN CHALLENGE FOR THE FORECAST TODAY THROUGH SUNDAY NIGHT WILL CONTINUE TO BE THE TIMING AND LOCATION OF CONVECTIVE PRECIPITATION EPISODES ACROSS THE HIGH PLAINS IN THIS COOL, WET REGIME WE ARE CURRENTLY IN. SO JUST WHERE HAS OUR LATE JUNE SUMMER WARMTH GONE? HEAD TO THE ARCTIC AN OMEGA BLOCK UPPER AIR LONGWAVE PATTERN HAS PUSHED VERY HIGH MIDDLE-UPPER TROPOSPHERIC HEIGHT ANOMALIES INTO THE ARCTIC REGIONS OF THE YUKON AND NORTHWEST TERRITORIES OF NORTHWEST CANADA. INUVIK (IN THE NORTHWEST TERRITORIES OF CANADA)...LOCATED TWO DEGREES LATITUDE NORTH OF THE ARCTIC CIRCLE...RECORDED AN EARLY EVENING TEMPERATURE OF 86F, AND MAYO, YUKON TERRITORY (3 DEGREES LATITUDE SOUTH OF THE ARCTIC CIRCLE) RECORDED A TEMPERATURE OF 93F ALSO AT 00Z. MEANWHILE, THE UNSEASONABLY COOL LOWER TROPOSPHERIC TEMPERATURES CONTINUE TO ENCOMPASS MUCH OF THE LOWER 48 STATES EAST OF THE ROCKIES. MUCH OF THE DIURNALLY ENHANCED CONVECTIVE EPISODES, DAY AFTER DAY, HAVE BEEN LOCATED IN PROXIMITY TO THE STRONGEST 700MB FRONTOGENETIC FORCING, AND AT 00Z, THE 700MB FRONT STRETCHED FROM WYOMING INTO THE CENTRAL PLAINS STATES. GIVEN THE LACK OF DEEP MOISTURE ACROSS THE CENTRAL PLAINS, THUNDERSTORMS HAVE BEEN RATHER BENIGN IN NATURE AND MAINLY FORCED BY TERRAIN OVER EASTERN COLORADO AND WYOMING. EARLY THIS MORNING, ONE SUCH CLUSTER OF CONVECTION, ALBEIT WEAK, WAS MOVING SLOWLY EAST INTO FAR EASTERN COLORADO/NORTHWEST KANSAS. THIS IS BEING MAINTAINED BY A VERY SUBTLE S/WV DISTURBANCE MOVING EAST THROUGH THIS AREA. BY LATE AFTERNOON THIS UPPER DISTURBANCE WILL MOVE ACROSS THE CENTRAL PLAINS...ENHANCING 850-700MB WARM ADVECTION OUT AHEAD OF IT AS WELL AS FRONTOGENETIC FORCING IN THIS LAYER. GIVEN THE LACK OF ANY CAP, IT WONT TAKE MUCH FORCING TO INITIATE CONVECTIVE CLUSTERS. THE ETA, UKMET, AND GFS ALL SEEM TO AGREE ON ONE OR TWO MCSS DEVELOPING LATE THIS AFTERNOON ACROSS WESTERN KANSAS AND SOUTHEASTERN COLORADO. WILL GO WITH HIGHEST POPS OVER THE WESTERN HALF OF THE CWA (50-60) MAINLY LATE AFTERNOON TO ROUGHLY 09Z. AS THE WEAK UPPER DISTURBANCE MOVES EAST OVERNIGHT TONIGHT, WILL MOVE THE HIGHEST POPS INTO THE SOUTHEASTERN 1/3 OF THE CWA. DEPENDING ON HOW FAR SOUTH THE LOW LEVEL FORCING MOVES EARLY SUNDAY, WE MAY SEE A REGENERATION OF CONVECTION IN THE FAR SOUTHERN ZONES...WHICH IS WHAT THE GFS IS SUGGESTING AT THIS TIME...THUS WILL CARRY 40 POPS THROUGH SUNDAY AND SUNDAY NIGHT. TEMPERATURES WILL CONTINUE TO BE A GOOD 15 TO 20 DEGREES BELOW AVERAGE FOR HIGHS TODAY AND SUNDAY. DAYS 3-7... MINOR TWEAKS ONLY. && .PRELIMINARY POINT TEMPS/POPS... DDC 74 59 77 61 / 50 50 40 30 GCK 73 56 77 59 / 60 60 30 30 EHA 76 58 78 60 / 60 60 30 30 LBL 76 59 77 62 / 60 60 40 40 HYS 73 59 77 60 / 60 60 30 30 P28 76 62 79 62 / 30 40 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && UMSCHEID/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1216 PM CDT SAT JUN 26 2004 KSZ030-043>045-061>064-074>077-084>086-271100- FINNEY-GRANT-GRAY-HAMILTON-HASKELL-HODGEMAN-KEARNY-LANE-MORTON-NESS- SCOTT-SEWARD-STANTON-STEVENS-TREGO- 1216 PM CDT (1116 AM MDT) SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP RAPIDLY BETWEEN 3 AND 6 PM. SOME STORMS WILL BE SEVERE WITH HAIL UP TO QUARTER SIZE. THE BEST CHANCE OF SEVERE STORMS THIS AFTERNOON AND TONIGHT WILL BE WEST OF A LINE FROM HUGOTON TO SCOTT CITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ON SUNDAY AS A WEAK FRONT REMAINS IN THE VICINITY OF SOUTHWEST KANSAS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. KSZ031-046-065-066-078>081-087>090-271100- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FORD-KIOWA-MEADE-PAWNEE-PRATT- RUSH-STAFFORD- 1216 PM CDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON, BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ON SUNDAY AS A WEAK FRONT REMAINS IN THE VICINITY OF SOUTHWEST KANSAS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. FINCH
The Dodge City radar (KDDC), 146 km away, was scanning. The volume nearest the first event began at 19:23 UTC.
10 hail, 3 thunderstorm wind, 2 flood, 1 flash flood. Local standard time, as filed.
Water was flowing over highway 51
Water was flowing over highway 27 five miles north of Elkhart
Roads 2 miles north of Elkhart were barricaded due to flooding
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408030, 5408031, 5408032, 5408033, 5408034, 5408035, 5408036, 5408037, 5408038, 5408039, 5408363, 5408364, 5408365, 5408366, 5408367, 5408368.